MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
It was reported that during a endoscopic submucosal dissection (esd) procedure, the electrosurgical generator was used in combination with electrosurgical hemostatic forceps and the electrical output was weak and so hemostasis could not be achieved.The forceps was replaced by another one but no improvement in the ability to achieve hemostasis.The procedure was completed with another device with a delay of 10-15 minutes.Follow-up identified that saline was sprayed to clear bleeding site and drain the blood as the patient was bleeding a lot.The setting value of the device was normal (¿same as usual¿) but the bleeding could not be stopped.After replacing with another forceps, a cable cord from another manufacturer (a troubleshooting measure) and other similar device, the procedure was able to be completed.The device was inspected, and no abnormalities were found.Also, it was reported that there was no issue with the forceps used.
 
Event or Problem Description
Additional information received: it was reported that when using the subject device, after checking that it is powered on (after it is not burned), the output is increased.Since no change was observed after increasing the output, the connection of the device, a cord, and the return electrode was checked.No change was observed, and the device was replaced with the same model.Original setting: soft core aggregate effect 2 80w increase output for no-burn results = soft core aggregate effect 2 85w.Chronological details were provided and are as follows: 1.Esg-300 (electrosurgical generator) and fd-410lr (single use electrosurgical hemostatic forceps) combination hemostasis was performed, but no electricity was applied (no burning).Esg-300 settings at this time: original setting = softcore ag effect 2 80w 2.Reconnect the same cable (a cord and return electrode) in the situation of "1".No change (no burning) 3.In the "1" and "2" states, only the output value of the esg-300 is increased.Soft core 80w 85w no change (no burning) 4.Change the electric scalpel to an icc200.At this time, the fd-410lr was also replaced with a new one.The a cord was also replaced with an icc200 cord (it is unknown whether the return electrode was the same or replaced).Mode: soft core 80w the user was able to stop the bleeding (the burn) 5.After the treatment, the combination of fd-410lr and esg-300 used in "4" was used.Output checked on wet gauze (it is unknown whether the a cord at this time is the one from when it was "1" or a new a cord.).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields (b5, h3, and h4).The device was evaluated by olympus.The reported phenomenon could not be replicated, and no abnormalities that could lead to the reported phenomenon were confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the following: the connection between the plug and a cord, or a cord and the electrosurgical unit was insufficient.The condition of the bleeding area indicates that the area possibly contains high moisture content.Therefore, the high frequency current density has decreased.However, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use which state: "before use, prepare and inspect the instrument and a cord as instructed below.Should the slightest irregularity be suspected, do not use the instrument or a cord; use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, perforation, bleeding, mucous membrane damage or thermal injury and may result in more severe equipment damage." "aspirate fluids such as mucus that adhere to the tube and body cavity tissue.Patient injury such as perforation, bleeding, mucous membrane damage and thermal injury of tissue could result if output is activated with these fluids adhering." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20280934
Report Number9614641-2024-01877
Device Sequence Number7545993
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFD-410LR
Device Lot Number45K13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-300 ELECTROSURGICAL GENERATOR SN (B)(6).; FD-410LR (LOT NO. 45K).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown